Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Nov 14, 2008, 9:07 AM EST for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2008, 9:07 AM EST (14:07 UTC)
- Expired
- Nov 14, 2008, 10:31 AM EST
- In force
- 84 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 14 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 10:00 AM EST | FLASH FLOOD | Tallahassee, FL | 2 FEET OF WATER COVERED SPRING HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 141407
FFWTAE
FLC039-073-129-141600-
/O.NEW.KTAE.FF.W.0020.081114T1407Z-081114T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 AM EST FRI NOV 14 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GADSDEN COUNTY IN FLORIDA...
LEON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF TALLAHASSEE...
NORTHWESTERN WAKULLA COUNTY IN FLORIDA...
* UNTIL 1100 AM EST
* AT 855 AM EST...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES OVER A FOOT OF
RAIN IN THE WARNED AREA OVER SOUTHWEST LEON AND NORTHWEST WAKULLA
COUNTY. THE GAGE AT BLOXHAM HAS REPORTED OVER 9 INCHES OF RAIN.
SEVERAL ROADS ACROSS THE WARNED AREA HAVE FLOODED...INCLUDING IN
THE CITY OF TALLAHASSEE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KILLEARN
ESTATES...BRADFORDVILLE...TALLAHASSEE REGIONAL AIRPORT...SPRING
HILL...SMITH CREEK...MACLAY STATE GARDENS...LAKESIDE...
LAFAYETTE...FOUR POINTS...CHAIRES...CENTERVILLE...BLACK CREEK AND
BAUM.
* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
LAT...LON 3013 8464 3021 8468 3022 8468 3027 8472
3054 8449 3069 8442 3066 8402 3043 8410
3036 8431
$$
18-WOOL1 follow-up statement
000
WGUS72 KTAE 141531
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EST FRI NOV 14 2008
FLC039-073-129-141540-
/O.CAN.KTAE.FF.W.0020.000000T0000Z-081114T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEON FL-GADSDEN FL-WAKULLA FL-
1031 AM EST FRI NOV 14 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
WAKULLA...EASTERN GADSDEN AND LEON COUNTIES...
THE HEAVY RAINFALL HAS MOVED NORTHEAST OF THE AREA AND THE THREAT
FOR IMMINENT ADDITIONAL FLOODING HAS PASSED. MOTORISTS SHOULD
CONTINUE TO EXERCISE CAUTION AS WATER DID COVER A FEW AREA ROADS.
LAT...LON 3013 8464 3021 8468 3022 8468 3027 8472
3054 8449 3069 8442 3066 8402 3043 8410
3036 8431
$$
18-WOOLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 4:10 AM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Nov 14, 4:10 AM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 AM EST FRI NOV 14 2008 .SYNOPSIS... THE 03 UTC REGIONAL SURFACE ANALYSIS SHOWED A STATIONARY FRONT FROM THE SC COAST...THROUGH SOUTHWEST GA...AND ALONG THE GULF COAST TO A LOW PRESSURE SYSTEM OFF THE TX COAST. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A DIGGING LONG WAVE TROUGH OVER THE CENTRAL CONUS...AND A POTENT SHORT WAVE BEGINNING TO LIFT NORTHEASTWARD OVER THE TX COAST. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING OVER OUR AREA...WITH A FEW OF THESE STORMS ALREADY EXHIBITING MARGINAL ROTATING UPDRAFTS AND IMPRESSIVE CLOUD TO GROUND LIGHTNING. THE LATEST RUC INDICATES MUCAPE FROM 350 J/KG OVER CENTRAL GA TO 1500 J/KG ALONG THE FL GULF COAST. THIS IS RATHER IMPRESSIVE FOR THIS TIME OF YEAR. && .SHORT TERM... (TODAY THROUGH SUNDAY) THE 00 UTC NUMERICAL GUIDANCE SHEARS OUT THE SOUTHERN STREAM SHORT WAVE (CURRENTLY OVER THE TX COAST) TODAY AND TONIGHT AND THE LONG WAVE TROUGH CONTINUES TO DIG OVER THE EASTERN CONUS. SOUTH WINDS AHEAD OF THIS TROUGH WILL LIFT THE FRONTAL SYSTEM (CURRENTLY ALONG THE GULF COAST) NORTHWARD TODAY. THE COMBINATION OF Q-G FORCING...INSTABILITY...AND RICH DEEP LAYER MOISTURE WILL ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. SOME OF THE MOS AND RAW MODEL OUTPUT INDICATE THAT THERE COULD BE A LULL IN THE RAIN THIS AFTERNOON AS THE FRONT MOVES AWAY FROM OUR AREA...BUT WE ARE DOWNPLAYING THAT IDEA FOR NOW AND KEEPING THE FORECAST SIMPLE. THE 0-6 KM VERTICAL WIND SHEAR WILL LIKELY RANGE FROM 40 TO 50 KT...AND THE 0-1 KM VERTICAL WIND SHEAR WILL LIKELY RANGE FROM 20 TO 25 KT. THESE VALUES...COUPLED WITH AN UNUSUALLY MOIST AND UNSTABLE AIRMASS (WITH MLCAPE EXCEEDING 1000 J/KG) FOR THIS TIME OF YEAR...COULD SUPPORT SUPERCELL THUNDERSTORMS AND BOW ECHOES. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS...BUT AN ISOLATED TORNADO OR TWO ARE POSSIBLE AS WELL. DESPITE THE WARM AIR ALOFT...MARGINALLY SEVERE HAIL WILL BE POSSIBLE IN STORMS WHERE THE UPDRAFTS ARE ENHANCED. THE SEVERE WEATHER THREAT WILL LIKELY DIMINISH LATE TONIGHT. THE RAIN WILL END FROM WEST TO EAST SATURDAY AS A STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. .LONG TERM... (SUNDAY NIGHT THROUGH FRIDAY) A FROST OR FREEZE EVENT IS POSSIBLE LATE SUNDAY NIGHT INTO EARLY MONDAY. SURFACE RIDGING IN PLACE WILL ALLOWS FOR A BETTER RADIATIONAL COOLING SETUP DURING THIS TIME FRAME. MEX GUIDANCE FOR MONDAY MORNING IS ALSO BEGINNING TO DROP NOW SHOWING WIDESPREAD MIDDLE 30S. BIAS CORRECTED GRIDS CONTINUE TO SHOW EVEN COLDER TEMPS WITH WIDESPREAD LOWER TO MIDDLE 30S. CURRENT THINKING IS FOR WIDESPREAD MIDDLE 30S WITH NORMALLY COLDER INLAND LOCATIONS DROPPING TO AROUND 30F. ALONG THE IMMEDIATE COAST AND FOR INLAND URBAN CENTERS MIDDLE AND UPPER 30S IS EXPECTED. WITH THE LIGHTER WINDS...FROST IS A DEFINITE POSSIBILITY FOR MANY LOCATIONS AND THOSE WITH SENSITIVE OUTDOOR VEGETATION SHOULD PAY CLOSE ATTENTION TO FUTURE FORECAST INTO THE UPCOMING WEEKEND. FAIR AND DRY CONDITIONS ARE ANTICIPATED THROUGH THE MID-WEEK PERIOD AS HIGH PRESSURE IS RE-ENFORCED TUESDAY INTO WEDNESDAY IN THE WAKE OF THE PASSAGE OF ANOTHER DRY COLD FRONT. THERE ARE SOME DIFFERENCES IN THE GUIDANCE PACKAGES AS TO THE STRENGTH OF THE COLD AIR ARRIVING BEHIND THIS SECOND FRONT...HOWEVER A COOLER THAN NORMAL PERIOD SHOULD BE EXPECTED...ESPECIALLY AT NIGHT. && .AVIATION... VERY DIFFICULT TAF PACKAGE EARLY THIS MORNING AS SIGNIFICANT CHANGES WILL OCCUR OVER THE PERIOD...WITH EACH CHANGE POSING ITS OWN AVIATION HAZARD. TRYING TO CORRECTLY TIME EACH TRANSITION IS BOUND TO BE A CHALLENGE AND THIS WILL REMAIN A LOW CONFIDENCE FORECAST AFTER THE LATER MORNING HOURS TODAY. FIRST THINGS FIRST...INTO THE MORNING HOURS WILL CONTINUE TO DEAL WITH A WIDESPREAD LOW CIG EVENT WITH AREAS OF LOWER VIS AS WELL. ALL TERMINALS WILL BE DEALING WITH AT LEAST PERIODS OF IFR CIGS/VIS WITH MORE PREDOMINANT IFR/LIFR CONDITIONS FROM KTLH TO KABY AND KVLD. ALSO WILL SEE OFF AND ON SHOWERS AND STORMS THROUGH THE MORNING HOURS. THE ACTIVITY INITIALLY SHOULD BE CONCENTRATED FROM KPFN TO KDHN AND KABY BUT THEN EXPANDING EASTWARD INTO THE DAYLIGHT HOURS. IFR/LIFR CIGS LIKELY TO BE SLOW TO COME UP THIS MORNING AS HAS BEEN THE CASE THE PAST SEVERAL DAYS. THERE ARE INDICATIONS THAT THE BEST CHANCES FOR SHOWERS AND STORMS WILL SHIFT NORTH OF KDHN AND KABY DURING THE AFTERNOON HOURS. CONFIDENCE IS NOT HIGH ON THIS EVOLUTION BUT WILL ALLOW CONDITIONS TO IMPROVE TO MVFR AFTER NOON WITH MORE WIDELY SCT CONVECTION AS OPPOSED TO THE SCT-NMRS ACTIVITY IN THE MORNING. STRONG UPPER LEVEL DYNAMICS AND AN ASSOCIATED SURFACE COLD FRONT APPROACHING FROM THE WEST FRIDAY EVENING INTO THE OVERNIGHT HOURS WILL BRING HIGHER CHANCES FOR THUNDERSTORMS BACK TO THE TERMINALS WITH THE POTENTIAL FOR A CLUSTER OF STRONG TO SEVERE STORMS PROGRESSING EASTWARD THROUGH THE NIGHT. && .MARINE... A SMALL CRAFT ADVISORY EVENT IS LOOKING LIKELY FOR SATURDAY AFTERNOON THROUGH EARLY SUNDAY. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 79 66 71 36 60 / 70 50 60 10 0 PANAMA CITY 79 65 71 42 61 / 70 50 50 10 0 DOTHAN 79 61 67 36 59 / 70 60 50 10 0 ALBANY 79 62 68 36 59 / 80 50 60 10 0 VALDOSTA 79 65 72 39 60 / 70 50 60 10 0 CROSS CITY 80 66 77 39 63 / 50 40 60 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM/AVIATION...MROCZKA REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Nov 14, 4:27 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 427 AM EST FRI NOV 14 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-150930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 427 AM EST FRI NOV 14 2008 /327 AM CST FRI NOV 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...AS WELL AS LARGE HAIL. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 2 TO 4 INCHES...WHICH COULD CAUSE LOCAL FLOODING OF LOW-LYING ROADS AND POOR DRAINAGE AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF THE FLORIDA PANHANDLE AND BIG BEND. PATCHY DENSE FOG IS POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE RAIN WILL END FROM WEST TO EAST SATURDAY AS A STRONG COLD FRONT MOVES THROUGH. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT BEHIND THE COLD FRONT. A FREEZE IS POSSIBLE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IS A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 9:36 PM EST | Dense Fog Advisory | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 4 hr |
| Nov 14, 6:02 AM EST | Flash Flood Warning | TAE | Franklin, Gadsden, Gulf, Leon, Liberty, Wakulla | 3 hr |
| Nov 14, 2:05 PM EST | River Flood Advisory | TAE | Leon | 35 hr |
| Nov 14, 3:35 PM EST | Small Craft Advisory | TAE | 48 hr | |
| Nov 14, 3:38 PM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.